Jump to content

Recommended Posts

Dianna

Hi! My name is Dianna. I was a member of Paxil Progress and just found out today the web site shut down.
I tried to just stop taking Paxil and made it 10 days. I had no idea how bad it would get. I figured maybe a week but was determined to keep going. I caved because I couldn't handle how awful I felt.
Paxil did make a difference for my anxiety but I sure wish I had done research.
I am glad this site is here so I don't feel so alone.????

Share this post


Link to post
KarenB

Hi Dianna,

 

I'm glad you found your way here.  After going CT, getting back on Paxil was actually the right thing to do.  How long ago did you reinstate your dose?  Have things settled down any since then?  It would be great if you could please put your withdrawal history in your signature – all drugs/dates/dosages etc - so we can see your situation easily whenever you post, and help you more accurately.  Thanks.

 

When you do feel your Central Nervous System has stabilised again, you could begin a much gentler taper, reducing by no more than 10% of your current dose each month.  This allows your brain time to adjust as you go, and lessens any withdrawal.  Also:  Tips for Tapering Paxil.

 

Many people find Fish oil and Magnesium useful during withdrawal.   

 

The troublesome thing with SSRIs is - as you found out - that you can't just flush their effects out of your system.  They change the way your brain works, and that takes much longer to heal.  Suddenly stopping the drug puts your brain and Central Nervous System into shock.  It's like yanking a trellis out of a garden instead of gently untangling the plants and slowly removing the wood – it’s too much trauma for the plants/your brain.  (For the source of that simile, plus further discussion, see http://survivinganti...el-your-brain/)

 

Anyway, have a read of those and then you can come back to this thread to discuss things further.  This can be your journal to record your tapering and healing progress, and to ask questions. 

 

Welcome to SA,

Karen

Share this post


Link to post
scallywag

Hi Dianna -- Welcome to Surviving Antidepressants (SA)

 

There are many former members of PP here, some even using the same user names. Paxil is a veritable little monster of a drug. I'm sure that you'll have success in reducing your dose by a gentle, slow, gradual taper like that suggested in the topic Karen has linked above.

Share this post


Link to post
brassmonkey

Hi Dianna--  Welcome to the group. There are a large number of us who have made the transition from PP or Prior Place as it is frequently referred to.  We have found a wonderful home here with a very knowledgeable staff of moderators.  The feel is a bit different from PP, in a much better way I think.  Karen has given you some good links to get things started.  Having your signature block will really help.

 

General consensus is that Paxil is a hard drug to taper.  I've been tapering from 40mg for a while now and although it hasn't been pain free, it has been manageable and so far successful.  Doing a slow careful taper should have you off of your 30mg and back to a normal life with little difficulty.

 

Brass

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×

Important Information

By using this site, you agree to our Terms of Use.